Jump to content



Photo

On Booze


  • Please log in to reply
3 replies to this topic

#1 thismoment

thismoment

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 2,514 posts

Posted 09 April 2015 - 03:21 PM

Regarding alcohol consumption and general health, a fitness/nutritionist guide once said, "When you sleep, you can fix your liver or you can fix your muscles, but you can't do both well."

When ingesting the neurotoxin duloxetine (Cymbalta), alcohol (another neurotoxin) is more than willing to ride shotgun on a slobbering stagger down cocktail lane! Booze and Cymbalta are happy piss-tank buddies, and when flat-lined on Cymbalta there isn't enough booze on the planet to satisfy! And, I imagined that I was totally immune to hangover!

Bad things can happen.

When we are taking multiple medications it's impossible to tell what symptom came from what drug. If you're weaning off one and ramping up another-- who knows where the muscle aches are coming from? Who knows what the interactions between several drugs might be, and at what dosages? And if you're taking many pharmaceutical drugs, who knows which ones may be eliminated or should be eliminated to produce a better result for the patient? Then you add in alcohol.

On Booze-- here's something I know from experience: It was impossible to keep an accurate mental tally of how much alcohol I was drinking while on Cymbalta-- it was just part of the mindless, insulated, weary, and seemingly endless stagger through the days. Having said that, it was also impossible to keep an accurate mental tally of how many socks I had put on.

There is good evidence that alcohol consumption has a profoundly negative effect on the body and mind state, including sleeping issues, long-term fatigue, and depression. In withdrawal we live with fatigue, aching muscles and joints, and a general blah and out-of-sorts feeling. Sure, it's probably the meds-- but it could be the booze. We don't talk about alcohol consumption in the context of withdrawal symptoms from psychiatric medications, but the conversation is worth having.

During withdrawal, if you find you're tired all the time, fatigued, aching, and-- yes depressed-- take a look at the amount of alcohol you're consuming in a week. How much is too much? Hard to say-- and it's probably unknown. Could more than one drink per day affect you long-term?

If you feel alcohol could be an issue-- especially when combined with other neurotoxins-- a 14-day hiatus from alcohol will answer the question. If you can't make it 5 days without a drink perhaps there's a dependence problem and you may have to wean off the alcohol.

These notes are offered as a conversation-starter.


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,597 posts
  • LocationMissouri

Posted 10 April 2015 - 07:55 AM

I personally am in full agreement with what you said. The alcohol, being a central nervous system depressant, must be considered when approaching withdrawal. I think that is one of the reasons that it is easier to withdraw from any med if you have a stable friend/family to assist especially with the extraneous things like alcohol, cigarettes, sugar, salt, and caffeine, just to name a few.


#3 brzghoff

brzghoff

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 859 posts
  • Locationjust south of sanity

Posted 17 September 2015 - 09:39 AM

i never saw this topic before, but would like to respond.

 

heavy substance abuse is a way of self medicating the emotional flatness that is a result of taking SSNRI's. It is not recognized by the medical community as being a side effect, but the anecdotal evidence is overwhelming. i haven't seen as much reference to heavy substance abuse with plain ol' SSRI's, but perhaps its out there too. 

 

while on effexor and then cymbalta, my alcohol consumption went from about 3 drinks a week to 3-4 drinks a night. within a week of getting off cymbalta, not only did i have little interest in drinking, when i did, i developed severe anxiety - until recently i wasn't able to drink at all. 16 months later i am now able to enjoy a glass of wine with dinner, or a hearty craft beer. the abusive consumption has not returned. there is no way this was an alcohol addiction, i quit overnight with no problems i had no craving or "seeking" behavior at all. 

 

same with smoking pot. i smoked lot of pot while on effexor and cymbalta. as soon as i stepped off the C - smoking the tiniest bit put me into a state of panic/palpitations, short shallow breaths, etc. when i read about med mar'juana being used to treat PTSD, i was shocked. perhaps it is effective because those being treated weren't in SSNRI withdrawal? i wouldn't dream of treating anxiety that way. not to mention that pot has always been associated with paranoia - especially among new users. 

 

perhaps the extreme sensitivity to mind altering substances once off cymbalta is related to the phenomon some of us have experienced of having a reverse, or paradoxical, reaction to certain drugs. i had that with certain sleeping pills


#4 gail

gail

    God-like

  • Site Supporter
  • 5,587 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 27 December 2017 - 03:56 PM

Regarding alcohol consumption and general health, a fitness/nutritionist guide once said, "When you sleep, you can fix your liver or you can fix your muscles, but you can't do both well."
When ingesting the neurotoxin duloxetine (Cymbalta), alcohol (another neurotoxin) is more than willing to ride shotgun on a slobbering stagger down cocktail lane! Booze and Cymbalta are happy piss-tank buddies, and when flat-lined on Cymbalta there isn't enough booze on the planet to satisfy! And, I imagined that I was totally immune to hangover!
Bad things can happen.
When we are taking multiple medications it's impossible to tell what symptom came from what drug. If you're weaning off one and ramping up another-- who knows where the muscle aches are coming from? Who knows what the interactions between several drugs might be, and at what dosages? And if you're taking many pharmaceutical drugs, who knows which ones may be eliminated or should be eliminated to produce a better result for the patient? Then you add in alcohol.
On Booze-- here's something I know from experience: It was impossible to keep an accurate mental tally of how much alcohol I was drinking while on Cymbalta-- it was just part of the mindless, insulated, weary, and seemingly endless stagger through the days. Having said that, it was also impossible to keep an accurate mental tally of how many socks I had put on.
There is good evidence that alcohol consumption has a profoundly negative effect on the body and mind state, including sleeping issues, long-term fatigue, and depression. In withdrawal we live with fatigue, aching muscles and joints, and a general blah and out-of-sorts feeling. Sure, it's probably the meds-- but it could be the booze. We don't talk about alcohol consumption in the context of withdrawal symptoms from psychiatric medications, but the conversation is worth having.
During withdrawal, if you find you're tired all the time, fatigued, aching, and-- yes depressed-- take a look at the amount of alcohol you're consuming in a week. How much is too much? Hard to say-- and it's probably unknown. Could more than one drink per day affect you long-term?
If you feel alcohol could be an issue-- especially when combined with other neurotoxins-- a 14-day hiatus from alcohol will answer the question. If you can't make it 5 days without a drink perhaps there's a dependence problem and you may have to wean off the alcohol.
These notes are offered as a conversation-starter.


Celebrating Thismoment today!



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users